Vaginal Atrophy: Concerns on Low Dose Vaginal Estrogen
September 10, 2015•9 min
What is the most important information you should know about this labeling issue?According to the Mayo Clinic, vaginal atrophy is the thinning, drying, and inflammation of the vaginal walls due to your body having less estrogen. Vaginal atrophy typically occurs after menopause, but it can develop at any time if your estrogen levels decline.What are some of the symptoms?Some of the symptoms include vaginal burning and itching, vaginal discharge, urgency to urinate, light bleeding after intercourse, discomfort during intercourse, and genital itching.One of the treatment options is low-dose vaginal estrogen. However, many researchers and doctors are urging modifications to the labeling of low-dose vaginal estrogen to further protect women who need to use it.Why should the product labeling for low-dose vaginal estrogen be changed?Wulf H. Utian MD, PhD, shares the symptoms of vaginal atrophy and if the product labeling should be changed on low-dose vaginal estrogen.